HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Lupus (http://www.healthboards.com/boards/lupus/)
-   -   Prednisone Taper - how quick? effects? (http://www.healthboards.com/boards/lupus/353219-prednisone-taper-how-quick-effects.html)

Sun_Shine 01-01-2006 10:54 PM

Prednisone Taper - how quick? effects?
 
Quick question on Prednisone. I'm currently being tapered down from 65mg to 50mg (& hopefully lower after this). I've been on these high does for 2 months. And during which have had 3 different infections that my body is not able to fight off - the results of one required an ER visit with bleeding nose ulcers that wouldn't "close" after 4+ hours. It was a litterally a mess all the way around.

I have the Prednsone effects of the round moony face & fat has also seemingly appeared to attached itself to my neck & under my chin & my stomach areas. I look in the mirror & wonder who it is looking back at me most days. Add the grey bags under the eyes and it's quite the interesting look. The overall weight gain is really wreaking havoc with the psyche - I'm passed the "point" that is deemed Never to exceed. Although my joint stiffness & cognitive has improved - I'm just not sure if it is worth to be on this drug even with these other "negative" effects.
[COLOR=Blue]
Question?? How quickly of a taper down is safe or what worked for you? What should I expect for symptoms during that process? The last two taper steps were really hard overall. [I](The taper will be in uninson w/another long term drug start. Phase one in & one out).[/I][/COLOR]. How long - in your experiences - does it take for the mooney face/neck & and overall weight gains to come down?

Any insight that anyone has on all this would be appreciated. :p

[FONT=Garamond][COLOR=Red]Happy New Year to you all!![/COLOR][/FONT]

Glojer 01-02-2006 08:06 AM

Re: Prednisone Taper - how quick? effects?
 
Sun-shine I just wanted to jump in here and wish you success with the tapering down of prednisone. It should be successful with you starting the new drug at the same time. I tapered off prednisone last Nov.- Dec. but was not on the dosage you are. I did not have the moon face or weight gain problems. I did however have lots of joint pain and fatigue return, but you should not have that if you are taking another drug to replace it.

I was trying to find another rhuemy and she had me go off the prednisone but she turned out not to be the doc for me. So I did return to the prednisone.

I just wanted to give you some encouragement and tell you to stick with it you will be fine. Sorry I can't answer your question about the weight gain etc. but I'm sure goldenwings or someone with experience on the subject will be able to help.

Glojer

Langoley 02-02-2006 01:41 AM

Re: Prednisone Taper - how quick? effects?
 
I am on a much lower dose; 20 mg right now and am facing the same depressing moon face and weight gain. I can deal with the face; but the tummy and hips; whew! I have always been slender so this is so discouraging to me right now.
I have been up and down on the Pred for the past 20 years or so. The tapering goes as well as you can tolerate it. I generally get down to about 10 mg or so and then flare back up and have to increase. It's a bad cycle for me. I'm trying a new rheumy in 2 weeks to try and get back on Imuran or even Methotrexate; something to help with the Lupus symptoms and get down lower on the Prednisone.
Sorry I don't have a straight answer to your question but, thanks for letting me vent a little about this terrible weight gain.

Best of luck to you,
Dee


All times are GMT -7. The time now is 05:05 PM.